MAUDE Adverse Event Report: ALLERGAN (PRINGY) JUVEDERM ULTRA XC (2 X 0.4 ML); IMPLANT, DERMAL, FOR AESTHETIC USE

ALLERGAN (PRINGY) JUVEDERM ULTRA XC (2 X 0.4 ML); IMPLANT, DERMAL, FOR AESTHETIC USE
Catalog Number 93899
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Edema (1820); Skin Irritation (2076)
Date of Event 12/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported events of "lymphatic swelling", "full face", "under eyes swelling", and "nodules" are physiological complications and analysis of the device generally does not assist allergan in determining a probable cause for these events.Further information from the reporter regarding event, product, or patient details has been requested.No additional information is available at this time.This is a known potential adverse event addressed in the product labeling.
 
Event or Problem Description
Healthcare professional reported to have injected a patient in the cheeks and temple with 2 syringes of juvéderm ultra¿ xc.Over a month later, the patient experienced a reaction; the patient initially experienced lymphatic swelling, then full face and under eyes swelling, and nodules in the right cheek.The healthcare professional further reported that on the date of onset the patient had some swelling under the eyes and the patient was told to massage.The swelling continued, so patient was told to massage under the eye.The patient was then given antihistamines, hydrochlorothiazide, and doxy 100mg bid.About 3 weeks later, the patient was not better.There were visible nodules on the right cheek.Patient was injected with vitrase®.About a week later, the nodules were still present, so the patient was injected with hylenex and put on steroids.The swelling got better and the nodules smaller.The steroid was lowered.The patient was additionally treated with prednisone.The symptoms resolved almost 3 months after the date of onset.This is the same event and the same patient reported under mdr id # 3005113652-2019-00193 (allergan complaint # (b)(4)).This is the first mdr submitted for the first lot number of suspect product, juvéderm ultra¿ xc.

Brand Name
JUVEDERM ULTRA XC (2 X 0.4 ML)
Common Device Name
IMPLANT, DERMAL, FOR AESTHETIC USE
Manufacturer (Section D)
ALLERGAN (PRINGY)
route de promery
zone artisanale de pre-mairy
pringy 74370
FR  74370
MDR Report Key8409732
Report Number3005113652-2019-00192
Device Sequence Number10867599
Product Code LMH
UDI-Device Identifier30888628000074
UDI-Public30888628000074
Combination Product (Y/N)N
Initial Reporter StateCA
PMA/510(K) Number
P050047
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2019
Device Catalogue Number93899
Device Lot NumberH24LA80003
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2019
Initial Report FDA Received Date03/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age41 YR